Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 7, 2019, 4:59 PM CDT for Avoyelles Parish, Louisiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 4:59 PM CDT (21:59 UTC)
- Expired
- Apr 7, 2019, 5:20 PM CDT
- In force
- 21 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 92 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted.
573
WFUS54 KLCH 072159
TORLCH
LAC009-072230-
/O.NEW.KLCH.TO.W.0007.190407T2159Z-190407T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
459 PM CDT Sun Apr 7 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Avoyelles Parish in central Louisiana...
* Until 530 PM CDT.
* At 458 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marksville, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Brouillette around 510 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3132 9200 3130 9200 3130 9202 3128 9202
3127 9199 3127 9200 3124 9200 3122 9199
3124 9194 3128 9194 3130 9192 3129 9192
3102 9200 3104 9212 3130 9216 3131 9213
3134 9209 3133 9208 3134 9203
TIME...MOT...LOC 2158Z 185DEG 36KT 3112 9207
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RM122 follow-up statements
758
WWUS54 KLCH 072202
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
502 PM CDT Sun Apr 7 2019
LAC009-072230-
/O.CON.KLCH.TO.W.0007.000000T0000Z-190407T2230Z/
Avoyelles LA-
502 PM CDT Sun Apr 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTH
CENTRAL AVOYELLES PARISH...
At 502 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marksville, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brouillette around 505 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3132 9200 3130 9200 3130 9202 3128 9202
3127 9199 3127 9200 3124 9200 3122 9199
3124 9194 3128 9194 3130 9192 3129 9192
3110 9199 3111 9212 3130 9216 3131 9213
3134 9209 3133 9208 3134 9203
TIME...MOT...LOC 2202Z 185DEG 36KT 3116 9207
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RM12532
WWUS54 KLCH 072220
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
520 PM CDT Sun Apr 7 2019
LAC009-072229-
/O.CAN.KLCH.TO.W.0007.000000T0000Z-190407T2230Z/
Avoyelles LA-
520 PM CDT Sun Apr 7 2019
...THE TORNADO WARNING FOR NORTH CENTRAL AVOYELLES PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.
LAT...LON 3132 9200 3130 9200 3130 9202 3128 9202
3127 9199 3127 9200 3124 9200 3122 9199
3124 9194 3128 9194 3130 9192 3129 9192
3110 9199 3111 9212 3130 9216 3131 9213
3134 9209 3133 9208 3134 9203
TIME...MOT...LOC 2218Z 185DEG 36KT 3134 9205
$$
RM12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 4:39 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 7, 4:39 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
439 PM CDT Sun Apr 7 2019
.DISCUSSION...
A Severe Weather Watch 42 continues over southern Louisiana this
evening. The watch will expire at 9 pm as the main lobe of energy
moves off to the east and northeast. Radar is indicating areas of
one to two inches of rainfall has fallen today with isolated
locations receiving upwards to four inches.
Drier air will move into through the day tomorrow ending during
the evening hours.
Drier and near normal temperatures will become established on
Tuesday and continue through the work week. Storms are expected to
return next weekend as another system is expected to push into the
northwest gulf region.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 75 56 81 / 80 50 30 0
LCH 63 78 59 82 / 70 20 20 10
LFT 65 78 59 81 / 80 40 20 0
BPT 62 78 58 83 / 50 20 20 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
052>055-073-074.
TX...Flash Flood Watch through late tonight for TXZ260.
GM...None.
&&
K. KuyperHazardous weather outlook, Apr 7, 4:30 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 430 PM CDT Sun Apr 7 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 082130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 430 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Strong storms over central Louisiana are expected to draw to a close through the evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday A weak cool front moves through tomorrow with dry weather becoming established. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-082130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 430 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Storm over the coastal waters through the evening and into the overnight hours. Southerly winds will continue. .DAYS TWO THROUGH SEVEN...Monday through Saturday Cool front moves through tomorrow morning hours with winds becoming northwest. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Apr 7, 3:28 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
328 PM CDT Sun Apr 7 2019
LAZ030>032-041>043-074-072115-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
Beauregard LA-East Cameron LA-
328 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...JEFFERSON
DAVIS...EASTERN BEAUREGARD...WESTERN EVANGELINE...WESTERN ACADIA...
EASTERN CALCASIEU AND ALLEN PARISHES UNTIL 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longville to 6 miles northwest of Creole.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Jennings, Oakdale, Westlake, Welsh, Iowa, Lake Arthur,
Kinder, Basile, Oberlin, Elton, Mermentau, Elizabeth, Fenton, Reeves,
Hayes, Moss Bluff, Lacassine National Wildlife Refuge, Mittie and Dry
Creek.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Louisiana.
LAT...LON 2978 9321 3077 9333 3090 9262 3089 9251
3011 9254 3009 9263 3004 9272 3004 9262
3002 9262 2977 9317
TIME...MOT...LOC 2028Z 256DEG 18KT 3065 9317 2988 9317
TinglerLocal storm report, Apr 7, 3:33 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 3 S CARLYSS 30.13N 93.38W
04/07/2019 M61 MPH CALCASIEU LA ASOS
WIND GUST OF 53KTS REPORTED AT SOUTHLAND FIELD AIRPORT
ASOS - KUXL.
&&
SWARTHENLocal storm report, Apr 7, 3:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 SE VIDOR 30.12N 93.99W
04/07/2019 ORANGE TX TRAINED SPOTTER
TRAINED SPOTTER SENT PICTURES OF ROAD CLOSED DUE TO
DOWNED TREES AND POWER LINES. LOCATION AROUND THE 1100
BLOCK OF CONCORD STREET IN VIDOR. TIME ESTIMATED BY
RADAR.
&&
SWARTHENLocal storm report, Apr 7, 4:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 2 SSW CENTRAL GARDENS 29.96N 94.04W
04/07/2019 JEFFERSON TX PUBLIC
SMALL TREE DOWNED ACROSS POWER LINES ON 8TH STREET IN
BEAUXART GARDENS. TIME ESTIMATED BY RADAR.
&&
SWARTHENSpecial weather statement, Apr 7, 4:30 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
430 PM CDT Sun Apr 7 2019
LAZ028-029-032-033-072215-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
430 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAPIDES...EVANGELINE...
WESTERN AVOYELLES AND CENTRAL ST. LANDRY PARISHES UNTIL 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ville Platte to near Alexandria. Movement
was north at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Opelousas, Pineville, Ville Platte, Bunkie, Mamou,
Cheneyville, Turkey Creek, Effie, Ball, Pine Prairie, Lecompte,
Hessmer, Chataignier, Bayou Chicot, Tioga, Timber Trails, Prairie
Ronde, Esler Regional Airport and Indian Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.
LAT...LON 3147 9216 3146 9217 3145 9215 3143 9216
3140 9214 3052 9209 3052 9247 3141 9253
3141 9252 3148 9221
TIME...MOT...LOC 2128Z 200DEG 32KT 3121 9237 3056 9226
MMLocal storm report, Apr 7, 4:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST PORT NECHES 29.97N 93.94W
04/07/2019 M58.00 MPH JEFFERSON TX ASOS
58MPH RECORDED AT KBPT
&&
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:02 PM CDT | Special Weather Statement | LCH | Rapides | 43 min |
| Apr 6, 8:44 PM CDT | Special Weather Statement | LCH | Rapides | 46 min |
| Apr 6, 8:50 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 25 min |
| Apr 6, 8:59 PM CDT | Tornado Warning | LCH | Rapides | 46 min |
| Apr 7, 4:18 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 15 hr |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Rapides | 19 days |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 7, 1:11 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 19 min |
| Apr 7, 1:17 PM CDT | Special Marine Warning | LCH | 88 min | |
| Apr 7, 1:43 PM CDT | Coastal Flood Advisory | LCH | Cameron | 2 hr |
| Apr 7, 1:48 PM CDT | Special Weather Statement | LCH | Evangeline | 42 min |
| Apr 7, 1:57 PM CDT | Special Weather Statement | LCH | Rapides | 48 min |
| Apr 7, 2:10 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 65 min |
| Apr 7, 2:34 PM CDT | Special Weather Statement | LCH | Rapides | 41 min |
| Apr 7, 2:45 PM CDT | Special Marine Warning | LCH | 90 min | |
| Apr 7, 2:47 PM CDT | Tornado Warning | LCH | Vernon | 28 min |
| Apr 7, 2:49 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 26 min |
| Apr 7, 2:56 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 49 min |
| Apr 7, 3:19 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 41 min |
| Apr 7, 3:28 PM CDT | Special Weather Statement | LCH | Allen, Cameron, Jefferson Davis | 47 min |
| Apr 7, 3:44 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 31 min |
| Apr 7, 3:54 PM CDT | Areal Flood Advisory | LCH | Rapides | 2 hr |
| Apr 7, 4:02 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 43 min |
| Apr 7, 4:30 PM CDT | Special Weather Statement | LCH | Evangeline | 45 min |
| Apr 7, 4:36 PM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Apr 7, 5:14 PM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Apr 7, 5:47 PM CDT | Special Weather Statement | LCH | Avoyelles | 43 min |
| Apr 7, 6:46 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Apr 7, 6:46 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 5 days |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.